MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-4-8-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis as it was implanted in the patient.Attempts to gather additional information have been made, however, our attempts have been unsuccessful.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the first axium coil was placed, it was found that the coil cannot be detached by instant detacher.Manually detach also failed to detach the coil.The coil finally detached by using torque.After that, another 5 axium prime coils were placed and detached successfully.No patient injury occurred.There was no friction or difficulty during the delivery.A continuous flush was used.The coil was reported to have been repositioned 3 times.The devices were all reported to have been prepared and used per the ifu.The aneurysm is in the right ica bifurcation.It is saccular and ruptured.The anatomy and the blood flow were reported to be normal.
 
Additional Manufacturer Narrative
The axium delivery system was returned with no implant coil, sheath, microcatheter or other accessories; within a biohazard bag and a shipping box.The implant has been detached from the delivery system and was not returned.The proximal end of the pusher was found broken along with the ai, coupler tube, positive load indicator and break indicator missing from the pusher.There is no implant at the distal end of the pusher, it has been detached and there are no pieces of the implant remaining.The shield coil was stretched.The lumen stop was intact and there was no release wire or coin present at the tip of the pusher.The stretched shield coil was trimmed off to access the retainer ring to measure the id of the retainer ring.The retainer ring id was measured to be 0.00457in, which is within specification.Articulation and liveliness tests could not be performed given there is no implant or no release wire in place.The outer jacket was removed around the area of the lumen stop so the id of the lumen stop could be measured.The id of the lumen stop measured 0.0026in which is within specification.The retainer ring and lumen stop both looked visually acceptable with no signs of damage.Based on the available evidence, the customer complaint could not be confirmed since the device with the implant detached and implanted in the patient.Since the ai, coupler tube, positive load indicator and break indicator, coin, detached element and implant coil were not returned for investigation.Therefore, any contribution of the ai, coupler tube, positive load indicator and break indicator, coin, detached element and implant coil to the issues could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8277789
Report Number2029214-2019-00054
Device Sequence Number14042696
Product Code KRD
UDI-Device Identifier00836462010345
UDI-Public00836462010345
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2021
Device Model NumberQC-4-8-3D
Device Catalogue NumberQC-4-8-3D
Device Lot NumberA666372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR